Is it Ramipril?

Hi everyone,it is my first post on this platform which I find more fulfilling,informative and satisfying than my local imcompetent gp's and arragont consultants.I'd like to state my gratitude to those who set up and run and contribute to this platform.

I am 55, quite fit regular doing morning exercise and jogging or walking with very low blood pressure no any health problems but below;

I had a stent put onto LAD in 2012 and since then I have been on medication as below;clopidogrel for first year,ramipril 1.25gr,asprin 75mg,atorvastatin 80mg for roughly 2 years then requested for a lower dosage of 10mg (as had severe cramps in the hand and some muscles for example if I had made a fist my fist would have frozen and my hand muscles locked in fist and couldn't release my hand back into its nature position.),bisoprolol 1.25gr

Recently I had severe alerjik reaction my lips got swallen, and rashes in raised lumps.

I went to 3 times to urgent care unit at guys hospital each time gp's there said there was nothing serious about it and I should take antistatic or something and it was nothing to do with the medication I take. As it got worst in the night at 1am I went to A&E where I was checked for a possible 2nd heart attack,it turned out to be good news and told that it could be ramipril.

I then stopped ramipril and everything got back to normal.

I then saw my gp and she said I need to take ramipril or similar ones to support my heart muscles.Candesartan prescribed.it took me only one tabet from it to see my lips get swallen again.Then I stopped again. And back to normal again.

My gp then suggested I should stop Candesartan for 2 weeks and asprin for the 3rd week to see the culprit medication.

I wonder if anyone is having similar problem and if I remain alerjik to both ramipril and Candesartan how can I support my heart muscles without taking any medications.

Your replies would be very much appreciated.Thanks.

14 Replies

oldestnewest
  • Hi- From what you are writing, I am seeing similarities in our medical history. I am 66 and had a tiny MI in 2005 (on the OP table during catheterization), with a restenosis of the stent in 2007, which added a DES in my heart. I have been taking 75 mg clopidogrel, 10 mg ramipril, 5 mg amlodipin, thereto a diuretic -5 mg-and the unavoidable statin, in my case pravastatin, which however was ruining my liver and driving me on the edge of becoming a diabetic. My extremities- both legs and hands "blew up" occasionally to double their size and nobody ever could tell what I had. They just had to always, rule out trombosis, so I had to spend quite a few time in hospitals just doing that. After a week or so the extremities simply re-adjusted to their normal "look".

    I must say- 18 months ago, I simply decided to change my lifestyle- lose weight -about 35 pounds- adapt a low carb lifestyle and substituted all that medication with an all purpose vitamin, ubiquinol, krilloil and 10000 IU Vitamin D3 daily. My quarterly check ups on all serum values are simply outstanding and I feel like 45 instead of 66. I just reverted back to 5 mg amlopidin since I did not like my hypertension issue.

    Mind you I also spend 30 minutes in my gym daily with high intensity intervall training now, since the past 6 months.

    Growing old is simply not for cissies- but can be done and is a lot of fun.

  • That sounds really good. Glad you have got of most of your meds apart from the BP. I would like to get off these naturally but its proving hard.

  • Well done you, advice I would have offered and an outstanding example that the road to good health isn't necessarily paved with mulit pharmaceuticals!

  • This line " I had severe alerjik reaction my lips got swollen, and rashes in raised lumps.", is a reaction to medication or combination of medication.

    The had a reaction to "Beecheams powder", this was in 1980!. My face was like the "planets of the apes TV programme" characters.

    GPs could not understand this first, after many investigation this was identified to Salicylate. "Beecheams powder", has aspirin.

    Salicylates are chemicals that occur naturally in many plants – they're a kind of natural pesticide – to protect the plants against insects and diseases. Salicylates are just one group of the hundreds of compounds in foods that can have varying effects on us, depending on how much we eat and how sensitive we are.

    Salicylates are derivatives of salicylic acid that occur naturally in plants and serve as a natural immune hormone and preservative, protecting the plants against diseases, insects, fungi, and harmful bacteria. Salicylates can also be found in many medications, perfumes and preservatives. Both natural and synthetic salicylates can cause health problems in anyone when consumed in large doses. But for those who are salicylate intolerant, even small doses of salicylate can cause adverse reactions.

    I take allergy medication once a day so that I can eat any food!

    Please check description of all the medication you take and check for SPIRIN AND SALICYLATE.

  • I would suggest asking for a referal back to the cardiologist. Playing around with medications when you have known ischaemic heart disease is a dangerous game.

    While it is important to identify the culprit, ACE inhibitors e.g. Ramipril and ARB such as Candesartan are vital medications along with Aspirin to thin your blood.

    A cardiologist might prescribe a different combination of medications that would do the same job and allow you to come off the offending medications without ill effect. Prehaps this is outwith the capability of the GP who are not specialists in this area.

    Hope you feel better soon.

  • A good GP can identify this :

    "you have an allergy to Ramipril-GA or any other medicine containing ramipril, or any of the ingredients listed at the end of this leaflet. Symptoms of an allergic reaction to Ramipril-GA may include skin rash, itchiness, shortness of breath, swelling of the face, lips or tongue, muscle pain or tenderness or joint pain".

    Please consult your GP and specialist.

  • There is more....

    Candesartan prescribed..

    Severe allergic reactions (rash; hives; itching; difficulty breathing or swallowing; tightness in the chest; swelling of the mouth, face, lips, throat, or tongue; unusual hoarseness); anxiety; bloody urine; burning, numbness, or tingling; change in the amount of urine produced; chest, jaw, or arm pain; depression; fast ...

    Did Google for allergy reaction on all the medication listed, I am afraid all you medication needs to be checked against your basic allergy ?

  • I cannot comment regarding the Ramipril but thought that I should share this experience with you. For years, I had "idiopathic urticarial" or hives from an unknown cause. It became so serious one year that I was hospitalized and ran the gamut of testing. Finally, one dermatologist opined that it was a reaction to salicylates - the common ingredient of aspirin. Salicylates accumulate in the body. But they are also found in food items like tomatoes. Indeed, I was taking aspirin on a daily basis and was a heavy consumer of tomatoes. It took a while after stopping before the body returned to normal. I can take an aspirin now and then as well as eat tomatoes without any reaction. It is the accumulated effect that triggered the reaction. I noted that you were taking aspirin and thought that perhaps this might have been a factor. Just a thought. All the best. P.S. I have no medical background whatsoever but thought this might be helpful.

  • Were you given any medication for your Salicylates allergy reaction from medication and fresh veg?

  • Yes, it was a very long time ago - around 1975 if I remember correctly, so I do not recall the precise treatment. But I initially received cortisone injections to control the swelling. I also recall being told that the salicylate buildup took a while to be flushed out of the body.

  • Thank you.

    My first problem was in 1980, this was not identified at that time even by a consultant. Later on in life another consultant identified. I have to be carful on my food, medication and drinks.

    Very few people know about Salicylates even nurses, when they ask about allergy and if I answer Salicylates, I get a question, what is that?

    Most people understand Aspirin allergy.

  • You are absolutely correct. Worse yet, is the "accumulation" dimension, which, as in my case, does not trigger a reaction until peak levels are achieved.

  • Hi all, I would like to thank you all who responded to my post particularly As grany56 suggested it'd be good idea to see a cardiologist,to reshuffle and re-adjust the medications I take so as to adopt this new combinations to my new condition.But I am dreading to see a cardiologists overhere in the UK as they might put me back on high dose of atorvastatin 80mg as they are very keen on high dose statins where as like cardiologist abroad in Turkey advise a "statin holiday" up to 4 months in a year.

    Secondly, Zargeorge and bala made me think twice about asprin and tomato relation regarding silacyclates.

    I take asprin 75mg and I am a tomato lover.Perhaps It'd be good idea to dig out further about any possible alerjik reaction I am having that is stemming from this channel.

    Thank you again all for your kind responses.

  • It is imperative that you work out the total amount of aspirin in all your medication you take and discus this with your GP or your cardiologist to get an understanding on your allergic reaction.

You may also like...